Sex and the Depressive Part 5

Posted on 14/03/2017

So, we are a few months down the line trying out a new antidepressant called Valdoxan. Valdoxan works in a very different way to other antidepressant medications, and isn’t supposed to have sexual side effects.

And things have been…different, for sure!

Firstly, on the non-sexy side of things, I have noticed I am definitely not as numb to the world as I was before. In fact, it has come as a bit of a shock!

I get moody. Grumpy. And I am not used to it. I have found myself getting a little bit stressed or anxious over things which wouldn’t have affected me in the past. And I have had to learn how to deal with these small little stresses, just as everyone else has to deal with them. The drugs I was on before Valdoxan obviously kept a lid on these little blips better than I realised. I am much more in tune with my emotions and life in general, and although it has taken some adjusting I do not see this is a bad thing.

My husband is very happy about this. He has said many times that he likes his ladies with a touch of c*nt to them. I am happy to oblige 🙂

Being numb to the world is fine whilst you are in that space where you need to be able to focus purely on yourself and start the healing process. But when you get to where I am and you want to start feeling things again, like a sex drive, then you need to lift the lid on it. It was fascinating to learn how much I was still being mellowed out without realising it.

I also struggle if I don’t take my pills at roughly the same time every night. Because Valdoxan works by helping maintain a healthy circadian (sleep) rhythm, taking it at a regular time helps. If I take it later than usual, due to a late night out, I often have some sort of ‘hangover’ the next day. Normally just a little more dozy in the morning than usual, but it’s noticeable.

Oh, and they really mean it when they say that you shouldn’t mix alcohol on these drugs – just in case you think it was one of those warnings they put on your meds which you are happy to ignore. Don’t ignore it. Don’t drink on them. It makes you very ill. You might even find that your taste buds change and you no longer like the taste anyway (this happened to me in the first 6 weeks, which I really struggled with as I enjoy wine for the flavours, not to get drunk). It kind of feels like eating chips without salt – still nice but missing an ingredient which helps lift the meal to another level.

You also need to be hot on the toes of your pharmacy when you are on these drugs – with only one manufacturer, they have been unable to order them in due to low stocks a  couple of times. So don’t leave it to your last pill to get your next prescription filled (though if you do have trouble, I have since learnt that the suppliers for Boots and Lloyds pharmacies are different. If one has run out of stock, you may be able to get it from the other).

And then we have the sexy side of things. As detailed in the last post, the sex is different. And soooooooooooooo much better!

I can get turned on, aroused, I can enjoy sex and orgasm with plentiful wanton abandonment. Multiples are now my standard, darling!

But what hasn’t resurfaced is a drive as such. I don’t suddenly go ‘Ooooooh, I’m a bit horny…’ out of the blue.

I still require some sort of external stimuli to get me going, but on the plus side I am finding that I do respond more often than not. Which is great,and I am certainly not complaining. But that awareness of being a sexual being still hasn’t come back (for the majority of the time – I do get the odd day where I feel hot as f*ck and I love it!).

Maybe it won’t. Maybe this is as good as can be expected for me whilst I need to take antidepressants. And it is a million times better than it was, so for that I am ever so grateful.

Following an appointment with a doctor this morning, we are marching forward for another 3 months whilst I look into other options such as CBT to help with my anxiety. So we will see how we get on.

But in a nutshell – are things better?

Yes, by miles – I feel like I am finally on the right path. And I am a woman with some awesome shoes to walk it in.

 

Sex and the Depressive Part 4

Sex and the Depressive Part 3

Sex and the Depressive Part 2

Sex and the Depressive Part 1

 

This is a personal account of my journey through depression and my medications – this is NOT medical advice. You should never make any changes to your medication without the approval of your doctor.

Fields marked with an * are required

Sign up for our Newsletter

Leave a Reply

Your email address will not be published. Required fields are marked *

%d bloggers like this: